Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 
 

 

Computation of Hurwitz spaces and new explicit polynomials for almost simple Galois groups


Author: Joachim König
Journal: Math. Comp. 86 (2017), 1473-1498
MSC (2010): Primary 11R32, 12Y05
DOI: https://doi.org/10.1090/mcom/3116
Published electronically: June 2, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the first explicit polynomials with Galois groups $ G=P\Gamma L_3(4)$, $ PGL_3(4)$, $ PSL_3(4)$ and $ PSL_5(2)$ over $ \mathbb{Q}(t)$. Furthermore we compute the first examples of totally real polynomials with Galois groups $ PGL_2(11)$, $ PSL_3(3)$, $ M_{22}$ and $ Aut(M_{22})$ over $ \mathbb{Q}$. All these examples make use of families of covers of the projective line ramified over four or more points, and therefore use techniques of explicit computations of Hurwitz spaces. Similar techniques were used previously e.g. by Malle (2000), Couveignes (1999), Granboulan (1996) and Hallouin (2009). Unlike previous examples, however, some of our computations show the existence of rational points on Hurwitz spaces that would not have been obvious from theoretical arguments.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11R32, 12Y05

Retrieve articles in all journals with MSC (2010): 11R32, 12Y05


Additional Information

Joachim König
Affiliation: Universität Würzburg, Am Hubland, 97074 Würzburg, Germany
Email: joachim.koenig@mathematik.uni-wuerzburg.de

DOI: https://doi.org/10.1090/mcom/3116
Received by editor(s): January 29, 2015
Received by editor(s) in revised form: April 8, 2015, August 5, 2015, and September 28, 2015
Published electronically: June 2, 2016
Article copyright: © Copyright 2016 American Mathematical Society